Periodic McKendrick equations for age-structered population growth

J. M. Cushing

Research output: Contribution to journalArticlepeer-review

10 Scopus citations


With the averaged net reproductive rate used as a bifurcation parameter, the existence of a local parameterized branch of time-periodic solutions of the McKendrick equations is proved under the assumption that the death and fertility rates suffers small-amplitude time periodicities. The required linear theory is developed and the results are illustrated by means of a simple example in which fertility varies cosinusoidally in time.

Original languageEnglish (US)
Pages (from-to)513-526
Number of pages14
JournalComputers and Mathematics with Applications
Issue number4-5 PART A
StatePublished - 1986

ASJC Scopus subject areas

  • Modeling and Simulation
  • Computational Theory and Mathematics
  • Computational Mathematics


Dive into the research topics of 'Periodic McKendrick equations for age-structered population growth'. Together they form a unique fingerprint.

Cite this